Kentucky, 2013

Flood in Kentucky, February 6 to 9, 2013

February 6 to 9, 2013 · NWS PAH · 1 event in 1 county or zone

Heavy rain in the northern half of the Ohio Valley caused rises along the Ohio River. Minor flooding occurred along some stretches of the river.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rain in the northern half of the Ohio Valley caused rises along the Ohio River. Minor flooding occurred along some stretches of the river.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 6, 5:16 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 6, 5:16 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
516 AM CST WED FEB 6 2013

.UPDATE...
UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE

&&

.DISCUSSION...(TODAY THROUGH TUESDAY)
ISSUED AT 322 AM CST WED FEB 6 2013

HIGH PRESSURE BUILDING SOUTH FROM THE GREAT LAKES WILL BRING
A SUNNY AND SEASONABLE AFTERNOON TO MOST OF THE QUAD STATE REGION.
HOWEVER... THE HIGH WILL MOVE QUICKLY EAST BY THURSDAY...ALLOWING
A BROAD AREA OF LOW PRESSURE TO MOVE IN FROM THE WEST. A MID LEVEL
SHORT WAVE WILL ACCOMPANY THE SURFACE LOW INTO THE MS RIVER VALLEY
LATER THU AND THURSDAY NIGHT. THIS SHOULD PRODUCE AT LEAST SCT
SHOWERS FROM WEST TO EAST DURING THAT TIME FRAME. JUST NOT A
GREAT DEAL OF LOW LVL CONVERGENCE OR MID LVL ENERGY TO PRODUCE
LARGE AMOUNTS OF RAIN. LACK OF INSTABILITY AT THE SFC AND ALOFT
SHOULD PRECLUDE THUNDERSTORM DEVELOPMENT.

SKIES SHOULD CLEAR RAPIDLY A THE WAKE OF THIS SYSTEM FRIDAY AND
LAST THROUGH SATURDAY AS ANOTHER SFC HIGH MOVES EAST THROUGH THE
GREAT LAKES REGION. NORTH TO NORTHEAST WINDS FLOWING OUT OF THIS
HIGH PRESSURE SYSTEM WILL KEEP AFTERNOON TEMPS IN CHECK...WITH
MOST LOCATIONS STAYING IN THE 40S AND 50S.

00Z GFS CONTINUES TO TREND TOWARD THE ECMWF/GEM SOLUTIONS FOR OUR
LATE WEEKEND WEATHER SYSTEM. GFS HAD BEEN TAKING LOW PRESSURE
ACROSS THE PAH FA...BUT NOW TAKES IT FROM NORTH TEXAS 12Z SUNDAY
TO THE CENTRAL GREAT LAKES BY MONDAY. THIS SOLUTION IS VERY CLOSE
TO THE ECMWF...AND THIS INCREASES FORECAST CONFIDENCE. BOTH MODELS
SPREAD A LITTLE PRECIPITATION INTO FAR WEST PORTIONS OF THE PAH FA
AFTER 06Z SATURDAY NIGHT...WITH WIDESPREAD PRECIP SUNDAY INTO
SUNDAY NIGHT AS THE GULF OF MEXICO OPENS UP AND A CLOSED H50 LOW
LIFTS NE INTO THE MID WEST.  THOUGH NOT TOO IMPRESSIVE
YET...CONVECTIVE PARAMETERS ARE TRENDING TOWARD BETTER
THUNDERSTORM CHANCES...ESPECIALLY LATER SUNDAY INTO SUNDAY NIGHT
AS DEW POINTS IN THE 50S POOL AHEAD OF AN ADVANCING COLD FRONT.

THE TRACK IS SIMILAR TO THAT OF LAST TUESDAY...BUT CURRENTLY DEW
POINTS BY LATE SUNDAY ARE ONLY EXPECTED TO CLIMB TO THE LOWER
50S...UNLIKE THE NEAR 60 DEW POINT OF LAST WEEK. WE WILL JUST
HAVE TO WAIT AND SEE ABOUT THE SEVERE STORM POTENTIAL...CUZ MOST
MOST MODELS TEND TO UNDERDO THE SHARP RISE IN DEW POINTS THAT FAR
OUT IN TIME GIVEN THE WIDE OPEN GULF. ALL IN ALL...PRECIP CHANCES
AND QPF AMOUNTS LOOK FAIRLY SUBSTANTIAL...AND LIKELY POPS SEEM
QUITE REASONABLE FOR SUNDAY INTO SUNDAY NIGHT.

BEHIND THE FRONT...COOLER AIR BEHIND THE FRONT IS LAGGING...AND
IS NOT EVEN REALLY THAT COLD...WITH TEMPERATURES BY TUESDAY ONLY
DROPPING BACK TO NEAR SEASONAL READINGS.

&&

.AVIATION...
ISSUED AT 516 AM CST WED FEB 6 2013

THERE MAY BE SOME LIGHT FOG AROUND SUNRISE DUE TO LIGHT WINDS AND
CLEAR SKIES ASSOCIATED WITH HIGH PRESSURE OVER THE WABASH VALLEY.
SOME HIGH CLOUDS WILL ARRIVE LATE TODAY AND THIS EVENING...LOWERING
AND THICKENING AFTER 06Z. CIGS SHOULD STILL BE ABOVE 10K FEET
THROUGH THE PERIOD. WINDS WILL BE LIGHT FROM THE NORTHEAST THIS
MORNING...BECOMING EAST LATER TODAY AND TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.

&&

DISCUSSION...MEFFERT
AVIATION...MY
Hazardous weather outlook, Feb 6, 4:53 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
453 AM CST WED FEB 6 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
453 AM CST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA SATURDAY
NIGHT INTO SUNDAY NIGHT. AT THIS TIME A FEW SEVERE STORMS CANNOT BE
RULED OUT...ESPECIALLY SUNDAY AFTERNOON AND SUNDAY NIGHT.

MINOR FLOODING IS FORECAST ON PORTIONS OF THE LOWER OHIO RIVER.
REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CANNOT BE RULED OUT LATE THIS WEEKEND.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Union

When
February 6, 9:00 AM CST to February 9, 5:00 PM CST
Where
Union County, 0.77 mi NW of Uniontown to 1.66 mi N of Uniontown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.776, -87.941

Minor flooding occurred along the Ohio River. Low-lying woods and fields, along with some river access roads, were inundated.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433356.